MDJunction - People Helping People
 
Ask a Question
08/15/2011 07:12 PM

Update

TrappedInMyOwnMind
TrappedInMyOwnMind  
Posts: 113
Member

I have not been on this site in almost a year. I had met someone on here and thought I had all the support I needed from her. She has become my best friend, but I realize now that I need others too.

I stopped taking my medication about a month ago. While on the Lamictal and Abilify I was still feeling paranoid, racing thoughts, depressed some days and manic others. So I figured if it was not working I should just deal with it on my own.

The this past weekend I started flipping out. Moods out of whack. Suicidal thoughts and plans. I finally saw the doctor today, and he is starting me on some medication called Latuda (has anyone heard of this or been on it?) and he is also starting me on Lithium as soon as he gets my labs.

I guess I am nervous. Thoughts anyone?

Reply

08/15/2011 08:15 PM
Intheshadows
 
Posts: 150
Member

I have never heard of Latuda, but I'm glad to know that you've found a doctor to help you. My support group is large. Although I lean heavily on a few people, one person is not enough for me. I hope you are on your way to feeling better again.

08/16/2011 12:21 PM
JustJulie62
JustJulie62Posts: 925
Member

I was just recently diagnosed with BP1 and the doc put me on Lithium and Abilify initially. I was having trouble sleeping, so he dropped the Abilify completely and I just take Lithium, and Valium (low dose/as needed for anxiety) and seem to be doing OK. However, with the Lithium it is common to gain weight (I didn't know this) and I packed on a good 45 lbs over a four month period - and that made me feel worse (already struggle with weight issues)...so now he is tapering me off Lithium and I am starting Lamictal, which is supposed to have very few side effects. We will see.

It bothers me that I've read on this forum that it has taken some people years to find the right drug combos, so I'm hoping this new drug works as well as it is supposed to.

I considered, like you, going off meds completely since I seriously struggled with the diagnosis to begin with since I experienced only one severe manic episode and I'm 48 years old. I don't cut, have suicidal thoughts, etc....but my manic episode scared me so much, that I'm afraid that if I do go off of the meds I will relapse (my doctor says that is typical - although it might not happen right away).

So I keep trying......sounds like you are too! It's frustrating finding the right meds/doctors, etc....and I'm so grateful I found this site so I can learn from others, vent my feelings and not feel so alone at times.

Feel better...You are a beautiful young woman who has a lot of living left to do!Smile XXOO


08/17/2011 08:20 PM
TrappedInMyOwnMind
TrappedInMyOwnMind  
Posts: 113
Member

Thanks for the responses. Smile There is hope.

08/18/2011 02:53 AM
barelymanic
barelymanic  
Posts: 3253
VIP Member

Sorry to ask, but what types of labs. Nobody has ever done any labs on me to decide on medication. It made sound like i am being nosy. But I am just curious cause I didn't think there there were any physiological tests for the diagnosis or to determine meds.

08/18/2011 03:24 AM
Arauna

Some meds need levels, like lithium levels to check on the kidneys and thyroid; too high a level can lead to psychotic episode. Same with other drugs like Depakote - need to know the level as if it is to high it will damage the liver. Anyone else? It is a 5 am mush under meds so not sure I am coherent. It took forever to type this!

08/18/2011 03:52 AM
writer7489
writer7489  
Posts: 1615
Senior Member
I'm an Advocate

Arauna, good luck with the thyroid test. I have hypothyroidism (it's hereditary) and it sucks. It makes your medications not work if it isn't working properly. ::hug:: Feel better!

08/18/2011 03:55 AM
writer7489
writer7489  
Posts: 1615
Senior Member
I'm an Advocate

Hi Trapped,

I'm new to the bipolar diagnosis, so I never heard of it. Oh man, I hope you feel better! Before I was diagnosed, that sounded so familiar. Labs? Are you getting blood tests? As I typed to Arauna, it's good to get your thyroid tested. I have to go every three months as I already have hypothyroidism and some bipolar medications affect your thyroid function. As my PCP explained to me, if the thyroid isn't functioning right, it makes the medication less effective and makes the bipolar symptoms worse with rapid cycling. My Pdoc and PCP both agree that my hypothyroidism worsened my bipolar symptoms.

Good luck!


08/18/2011 04:25 AM
barelymanic
barelymanic  
Posts: 3253
VIP Member

Yes Arauna, that was coherent.

08/18/2011 06:41 AM
Arauna

LOL Barely! I kept falling asleep when I wrote that; thank goodness you can understand me even when I am in a Seroquel fog!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved